| Model Number |
003555 |
| Medical Device Problem Codes |
Material Frayed (1262); Sparking (2595)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The eeg technician reported that during the setup of one eeg, he heard and saw sparking on part of the photic stimulator's power cord, specifically a part of the cord near its "boxy" section (similar to how some computer/laptop power cords have a "boxy" section in the middle).When he witnessed this sparking/electrical discharge, he also realized that the electrical power cord was frayed and that the internal metal wires were exposed at that electrical discharge's location.He then subsequently found that the photic stimulator would not flash light anymore, whether it was controlled from the eeg desktop computer or by the manual test button on the photic stimulator itself.He assumes this is the primary reason why the photic stimulator seems or is unusable now.He has pictures of the stimulator itself and the damage to it, the frayed power cord.Acceptable risk associated with the complaint as per line 4.5 in (b)(4) xltek eeg psg risk analysis spreadsheet.Install date: (b)(6) 2015.Requests have been sent out for the return of the affected product - no product has been returned to date.A questionnaire was also sent to the customer for additional information and further investigation to be carried out.
Event or Problem Description
Part 003555 - natus photic stim kit photic power cable is broken.Customer reported they "heard and saw sparking on part of the photic stimulator's power cord." the customer stated when they witnessed the sparking/electrical discharge, the electrical power cord was fray and the internal metal wires were exposed at the electrical discharge's location.No injuries reported.
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Three requests were made for the return of the affected product.The product was not returned.The customer provided photos of the affected product and engineering reviewed and provided the following analysis: "ac adapter seems to be covered with liquid residue (acetone?), power cord is stripped and wire exposed.Condition due to wear and tear, ac adapter should be replaced.No other customers have reported similar complaints." this failure was confirmed.Result code:neuro sbu|contamination.Complaint verified, isolated incident and monitor for future occurrence.Based on evaluation of this complaint there is no safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
Event or Problem Description
Part 003555 - natus photic stim kit.Photic power cable is broken.Customer reported they "heard and saw sparking on part of the photic stimulator's power cord." the customer stated when they witnessed the sparking/electrical discharge, the electrical power cord was fray and the internal metal wires were exposed at the electrical discharge's location.No injuries reported.